Indiana Pradaxa lawyers for extensive Bleeding and wrongful death from Pradaxa. As a geriatric social worker I have concerns about seniors on Pradaxa: Bloomington, Evansville, Ft Wayne, Indianapolis, Kokomo,Lafayette, Muncie, Richmond, South, Bend, Terre haute and all of Indiana
The news comes as Boehringer Ingelheim, who makes Pradaxa, recently announced it had reached blockbuster status. According to an April 24, 2012 article in The Wall Street Journal, Pradaxa reached the $1 billion sales mark for the 12-month period ending in February.
On December 7, 2011, the FDA warned it was investigating the safety of Pradaxa after receiving higher than expected reports of injury or death. The manufacturer itself had just admitted to receiving more than 260 death reports from the drug.
In January, the Institute for Safe Medication Practices reported the FDA received more cases of Pradaxa internal bleeding during the first quarter of 2011 than with any other drug. This included over 500 cases of Pradaxa bleeding compared to only 176 from patients taking warfarin.
On May 4, researchers at the 2012 Thrombosis and Hemotasis Summit of North America in Chicago announced early data from a study which examined the health risks of alternative blood thinners. The review, sponsored by Alere Inc., found doctors removing patients from Pradaxa earlier and more often than Coumadin (warfarin) due to complications during treatment.
While examining 2,200 patients, researchers found that only .88% of patients on warfarin experienced complications versus a shocking 11.5% of those taking Pradaxa. Some of the side effects of Pradaxa patients included internal bleeding, heart attack, DVT, gastrointestinal problems and even death.
Although all anticoagulants carry a risk of internal bleeding, most have a reversal agent available to doctors in emergency. A March 6, 2012 report by the Journal of Neurosurgery detailed a specific case and complaints by doctors that once Pradaxa causes internal bleeding in a patient, there is very little they can do to stop it.
If you exhibit any of the following symptoms, you may have a brain hemorrhage. This is a life-threatening condition, and you should call 911 or go to an emergency room immediately. The symptoms include:
a sudden severe headache
seizures with no previous history of seizures
weakness in an arm or leg
nausea or vomiting
decreased alertness; lethargy
changes in vision
tingling or numbness
difficulty speaking or understanding speech
difficulty writing or reading
loss of fine motor skills, such as hand tremors
loss of coordination
loss of balance
an abnormal sense of taste
loss of consciousness